Alert archive / Louisiana / Flash Flood Warnings in 2016

Flash Flood Warning 1, NWS Lake Charles, LA

February 23, 2016St. Mary Parish, Louisiana

NWS Lake Charles, LA issued this flash flood warning at Feb 23, 2016, 2:28 PM CST for St. Mary Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 23, 2016, 2:28 PM CST (20:28 UTC)
Expired
Feb 23, 2016, 5:30 PM CST
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

County St. Mary Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

680 
WGUS54 KLCH 232028
FFWLCH
LAC101-232330-
/O.NEW.KLCH.FF.W.0001.160223T2028Z-160223T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
228 PM CST TUE FEB 23 2016

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...

* UNTIL 530 PM CST
    
* AT 224 PM CST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN WITH SOME STREET FLOODING ALREADY OCCURRING.
  ADDITIONAL THUNDERSTORMS WITH HEAVY RAINFALL WILL MOVE OVER THE
  AREA PRODUCING AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL THAT
  MAY BEGIN TO ENTER STRUCTURES AND CAUSE VEHICLES TO STALL IF
  ATTEMPTING TO CROSS FLOODED ROADS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MORGAN CITY...FRANKLIN...PATTERSON...JEANERETTE...BERWICK...BAYOU
  VISTA...BURNS POINT...BALDWIN...CHARENTON...COTE BLANCHE ISLAND...
  PATTERSON MEMORIAL AIRPORT...SORREL...ELLERSLIE...GLENCOE AND
  CENTERVILLE.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED ROADS AND MOVE BELONGINGS TO HIGHER
GROUND IF FLOOD WATERS APPROACH.

&&

LAT...LON 2951 9135 2951 9140 2952 9143 2955 9141
      2954 9152 2964 9156 2964 9164 2975 9161
      2975 9160 2976 9170 2975 9170 2974 9178
      2977 9182 2995 9155 2996 9147 2984 9137
      2978 9139 2972 9113 2967 9110

$$

BRAZZELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 23, 10:42 AM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Feb 23, 10:42 AM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1042 AM CST TUE FEB 23 2016

.DISCUSSION...
WX MAP SHOWS STILL SOMEWHAT BROAD 1002MB SFC LOW OVER E TX THIS
MORNING...STILL EXPECTED TO INTENSIFY THIS AFTERNOON AS IT MOVES
OVER C LA INTO MS. OTHER THAN MODERATE TO OCCASIONALLY HEAVY
RAINFALL OVER SW LA TO C LA...THE STRONGEST STORMS WITH SUPERCELL
STRUCTURES ARE REMAINING OFFSHORE ACROSS THE 20-60NM COASTAL
WATERS AND BEYOND. SLIGHT RISK STILL OUTLINED FROM THE SABINE
EASTWARD...BUT LOOKING UNLIKELY FOR SVR WX THREAT ACROSS W LA AT
THIS TIME. STILL THINKING THE GREATEST THREAT WILL BE ACADIANA
EASTWARD WHERE THE ENHANCED RISK IS OUTLINED LATER THIS
AFTERNOON...AS PER 16Z SPC CONVECTIVE OUTLOOK UPDATE. ONGOING
FORECAST ON TRACK IN OUTLINE PROGRESSION OF PRECIPITATION SHIELD.
MAY HAVE TO RE-WORD WX DESCRIPTIONS AS THE EVENT UNFOLDS THIS
AFTERNOON.

ONGOING HAZARDS ON TRACK. REWORDED THE COASTAL FLOOD ADVISORY FOR
CAMERON AND VERMILION TO REACH NEAR 3.0-3.5 FEET MLLW...AND
3.5-4.0 FT MLLW FOR INTRACOASTAL CITY EASTWARD TO THE ATCHAFALAYA
RIVER WHERE THE SW ONSHORE WINDS STILL LOOKS TO CAUSE THE GREATEST
CONCERN. WIND ADVISORY AND GALE WARNING TIMES WILL REMAIN...AS THE
LOW MOVES EAST OF THE AREA AND STRENGTHENS...MUCH STRONGER W TO NW
WINDS EXPECTED LATER THIS AFTERNOON THRU WED AFTERNOON.

DML

&&

.PREV DISCUSSION... /ISSUED 633 AM CST TUE FEB 23 2016/

DISCUSSION...
FOR THE 12Z TAF PACKAGE.

AVIATION...
LARGE AREA OF RAIN WITH EMBEDDED THUNDER SPREADING INTO EAST TEXAS
EARLY THIS MORNING...WHICH IS EXPECTED TO CONTINUE TRACKING
GENERALLY EWD THROUGH THE DAY AS UPPER LEVEL TROF OVER CENTRAL TX
PIVOTS THROUGH THE REGION. ORGANIZING SFC LOW OVER EAST TX
EXPECTED TO LIFT OUT TO THE NE...PULLING A STATIONARY FRONT ALONG
THE COAST NWD AS A WARM FRONT...AND SUBSEQUENTLY DRAGGING A COLD
FRONT THROUGH THE AREA LATER TODAY. SFC WIND FIELDS ARE FCST TO
MARKEDLY STRENGTHEN WITH THE EWD TRANSLATION OF A 50-60KT
LLJ...EASILY SUPPORTING WIND GUSTS IN THE 20-30KT RANGE...AND
POSSIBLY HIGHER SHOULD DEEPER MIXING MATERIALIZE.

LOW CIGS/VSBYS THIS MORNING ARE NOT EXPECTED TO IMPROVE MUCH
PRIOR TO THE ONSET OF PCPN THIS MORNING...WITH IFR/MVFR TO
PREVAIL UNTIL SHRA/TSRA COMES TO AN END THIS AFTERNOON/EVENING.

13

PREV DISCUSSION... /ISSUED 521 AM CST TUE FEB 23 2016/

.POTENT STORM SYSTEM TO BRING STRONG WINDS AND SEVERE WEATHER
TODAY...

SYNOPSIS...
A VIGOROUS SHORTWAVE WAS NOTED ON WATER VAPOR IMAGERY THIS
MORNING...DIGGING OVER WRN TX. THIS TROF WAS BEGINNING TO INDUCE
SFC LOW PRES ACRS SRN TX EARLY THIS MORNING. STRONG LIFT
ASSOCIATED WITH THESE FEATURES WAS ALREADY PRODUCING A LARGE AREA
OF SHOWERS AND TSTMS EXTENDING N-S ACRS TX...WITH SEVERAL
CLUSTERS OF STRONGER STORMS MOVING RAPIDLY EAST ACRS SRN TX TOWARD
THE MIDDLE TX COAST. A WEAK SFC FRONT EXTENDED FM THE LOW EAST
ACRS THE UPR TX COAST TOWARD BTR...A QUASI-STATIONARY BOUNDARY
THAT DRIFTED SOUTHWARD MONDAY. OVERNIGHT OBS INDICATE AREAS OF FOG
ACRS SW/CNTL LA...WITH THE LOWEST VSBYS ACRS THE ACADIANA REGION.
VSBYS ARE NOT QUITE LOW ENOUGH FOR A DENSE FOG ADVISORY BUT MANY
LOCATIONS ARE SHOWING VSBYS LESS THAN ONE MILE.

24

DISCUSSION...
THE SHORTWAVE OVER TX WILL CONTINUE TO DEEPEN AND BECOME CLOSED TODAY
AS IT MOVES ACRS THE AREA. THE ASSOCIATED SFC LOW WILL ALSO
RAPIDLY DEEPEN IN CONCERT WITH THE MID-LVL SYSTEM AS IT LIFTS ACRS
ERN TX INTO NRN LA THROUGH THE AFTN...WITH SFC PRESSURES FALLING A
GOOD 10 MB DURING THAT TIME. THE VERY TIGHT PRES GRADIENT IN
ADVANCE OF THE SYSTEM WILL PRODUCE STRONG AND GUSTY SLY WINDS ACRS
THE AREA TODAY...WITH WINDS STRENGTHENING TO NR 20 MPH BY MIDDAY.
GUSTS ACRS THE AREA COULD APPROACH 35 MPH AT TIMES. A WIND
ADVISORY IS IN EFFECT FOR THE AREA TODAY. THE STRONG SLY WINDS
WILL ALSO BE CAPABLE OF CAUSING TIDAL PILEUP ALONG COASTAL AREAS
TODAY...ESPECIALLY EAST OF SABINE LAKE. THE HIGHER THAN NORMAL
WATER LEVELS COULD PRODUCE MINOR FLOODING ALONG THE COAST
ESPECIALLY NEAR HIGH TIDE AND A COASTAL FLOOD ADVISORY IS ALSO IN
EFFECT.

THE OTHER SIGNIFICANT ISSUE TODAY WILL BE SVR WEATHER.
OVERALL...CONDITIONS STILL LOOK ON TRACK FOR STRONG TO SVR STORMS
TO DEVELOP ACRS THE AREA AS THE SFC LOW TREKS NE...DRAGGING A
COLD FRONT INTO THE AREA. A STRONG MID LVL JET...NEAR 100
KT...WILL PIVOT THE BASE OF THE TROF AND OVER THE STRONG SLY LOW
LVL FLOW. THIS WILL SETUP VERY FAVORABLE WIND DYNAMICS FOR SVR
STORMS...WITH STRONG SHEAR NR 50 KT AND 0-3 KM SRH VALUES IN
EXCESS OF 500 M2/S2. INSTABILITY...WHILE INITIALLY
LIMITED...SHOULD IMPROVE ESPECIALLY AS THE SFC LOW/FRONT ENCOUNTER
AN AIRMASS WARMED SOME BY DAYTIME HEATING. ONE CAVEAT TO THIS WILL
BE THE EFFECT OF THE RAIN AND CLOUDS MOVING INTO THE REGION FM TX
THIS MORNING. HOWEVER...RECENT HRRR GUIDANCE CONTINUES TO
INDICATE STRONGER CELLS DEVELOPING AS THE SFC LOW LIFTS NE...AND
WITH INCREASINGLY SOUTHERLY FLOW EXPECTED TO DEVELOP...THIS
SOLUTION SEEMS FEASIBLE. LASTLY...COOLER AIR ALOFT ASSOCIATED
WITH MID-LVL HT FALLS WILL ALLOW LAPSE RATES TO STEEPEN...WITH
MUCAPES FCST TO CLIMB TO BETWEEN 800-1300 J/KG BY AFTN. WITH ALL
THESE FACTORS IN PLACE...STORMS WILL BE CAPABLE OF PRODUCING ALL
SVR HAZARDS...LARGE HAIL...DAMAGING WINDS AS WELL AS A FEW
TORNADOES. THE DAY ONE OUTLOOK FROM SPC CONTINUES TO SHOW MUCH OF
THE AREA UNDER AN ENHANCED RISK FOR TODAY...WITH A MODT RISK JUST
NOSING INTO THE FAR ERN PORTIONS OF THE CWA...AND A SLIGHT RISK
ACRS OUR SE TX COUNTIES.

AS FOR THE GENERAL TIMING OF THE FROPA...THE FRONT SHOULD ENTER
OUR SE TX COUNTIES BY MID-AFTN...REACHING AN AEX-LCH LINE BY
00Z AND EXITING OUR ERN ZONES BY 03Z THIS EVENING. AS THE FRONT
MOVES EAST...DRY AIR PUNCHING IN ON THE BACKSIDE OF THE TROF ALOFT
SHOULD SCOUR OUT THE MOISTURE BRINGING A RATHER QUICK END TO THE
STORMS FROM WEST TO EAST BY THIS EVENING. A FEW SHOWERS OR STORMS
WILL BE POSSIBLE ACRS THE WRN/CNTL LA THROUGH THE NIGHT HOWEVER AS
MOISTURE WRAPS AROUND THE STRONG LOW LVL CIRCULATION.

IN THE WAKE OF THE FRONT...WINDS WILL SHIFT WEST THEN NORTHWEST
OVERNIGHT AND WILL CONTINUE TO BE VERY STRONG AND GUSTY. THE WIND
ADVISORY WILL CONTINUE OVERNIGHT AND INTO WEDNESDAY. WINDS WILL
GRADUALLY BEGIN TO SUBSIDE LATE WEDNESDAY AS HIGH PRES BUILDS OVER
THE AREA. WITH CLOUDS SLOW TO CLR ON WEDNESDAY...EXPECT HIGHS ONLY
INTO THE MIDDLE 50S TO LOWER 60S.

THROUGH THE REMAINDER OF THE WEEK...COOL AND DRY CONDITIONS ARE
EXPECTED AS HIGH PRES MOVES ACRS THE GULF COAST. BELOW NORMAL
LOWS AND NEAR NORMAL HIGHS ARE EXPECTED THURSDAY AND FRIDAY.
TEMPERATURES WILL BEGIN TO MODERATE OVER THE WEEKEND AS THE HIGH
MOVES EAST. LOW RAIN CHCS SHOULD RETURN BY EARLY NEXT WEEK...BUT
CONFIDENCE REMAINS LOW AT THIS TIME DUE TO SOME DISCREPANCIES
AMONG THE GLOBAL MODELS.

24

MARINE...
ONSHORE FLOW WILL QUICKLY STRENGTHEN TODAY IN RESPONSE TO
DEEPENING SFC LOW PRES OVER TX. SMALL CRAFT ADVISORIES INITIALLY
IN EFFECT THIS MORNING WILL UPGRADE TO GALE WARNINGS BY THIS
AFTERNOON AS WINDS OF 20 TO 30 KNOTS DEVELOP ALONG WITH GUSTS TO
NEAR 40 KNOTS. IN ADDITION...NMRS SHOWERS AND TSTMS...SOME
STRONG...WILL MOVE INTO THE AREA AS A STRONG DISTURBANCE ALOFT
APPROACHES THE REGION.

AS THE SFC LOW LIFTS NE...IT WILL DRAG A STRONG COLD FRONT ACRS
THE COASTAL WATERS TUESDAY EVENING...WITH WINDS SHIFTING W-NW AND
STRENGTHENING FURTHER. SHOWERS AND STORMS WILL COME TO AN END BUT STRONG
OFFSHORE FLOW WILL PERSIST THROUGH WEDNESDAY ALONG WITH ROUGH
SEAS AS COOLER AIR SPREADS OVER THE RELATIVELY WARMER WATERS.
FREQUENT GUSTS TO NEAR 45 KNOTS ARE EXPECTED AND THE GALE WARNING
WILL CONTINUE THROUGH WEDNESDAY MORNING. WINDS WILL FINALLY BEGIN
TO DIMINISH DURING BY THURSDAY MORNING...WITH A MOSTLY OFFSHORE
FLOW TO CONTINUE THROUGH THE REST OF THE WEEK.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  69  44  56  38 / 100  50  10   0
LCH  73  47  61  40 / 100  20  10   0
LFT  74  48  60  39 / 100  30  10   0
BPT  74  47  62  39 / 100  10  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR LAZ027>033-041>045-
     052>055-073-074.

     COASTAL FLOOD ADVISORY UNTIL 9 PM CST THIS EVENING FOR
     LAZ052>055-073-074.

TX...WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR TXZ180-201-215-216-
     259>262.

GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR GMZ450-452-455-470-
     472-475.

     SMALL CRAFT ADVISORY FROM 9 AM TO 3 PM CST WEDNESDAY FOR GMZ450-
     452-455-470-472-475.

     GALE WARNING UNTIL 9 AM CST WEDNESDAY FOR GMZ450-452-455-470-472-
     475.

     SMALL CRAFT ADVISORY UNTIL 3 PM CST WEDNESDAY FOR GMZ430-432-435.

&&

PUBLIC...08
Hazardous weather outlook, Feb 23, 6:09 AM CST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
609 AM CST TUE FEB 23 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
241215-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
609 AM CST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
MULTIPLE HAZARDS ARE EXPECTED TODAY AS A STRONG STORM SYSTEM MOVES
OVER THE AREA. FIRST...STRONG AND GUSTY SOUTHERLY WINDS WILL
DEVELOP DUE TO A STRENGTHENING LOW PRESSURE AREA MOVING FROM TEXAS
INTO LOUISIANA. A WIND ADVISORY IS IN EFFECT FOR WINDS OF 20 TO
25 MPH AND GUSTS UP TO 35 MPH.

SECOND...NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD EAST
ACROSS THE AREA TODAY AS THE SURFACE LOW BRINGS A COLD FRONT INTO
THE REGION. SOME STORMS ARE EXPECTED TO BE STRONG TO SEVERE
TODAY...WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES
POSSIBLE. THE GREATEST RISK FOR SEVERE STORMS WILL BE ACROSS
SOUTHWEST AND SOUTH CENTRAL LOUISIANA...ALTHOUGH SEVERE WEATHER
COULD OCCUR ANYWHERE OVER THE AREA. IN ADDITION...STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND VERY
HEAVY RAINFALL. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE
POSSIBLE...BUT THE OVERALL FLOOD THREAT WILL BE LOW DUE TO THE
FAST MOVEMENT OF THE SYSTEM.

LASTLY...WITH THE STRONG SOUTHERLY WINDS IN PLACE...WATER LEVELS
ALONG THE COAST ARE EXPECTED TO RISE. THIS COULD RESULT IN SOME
MINOR FLOODING FLOODING OF ROADWAYS AND LOW AREAS NEAR THE
COAST...MAINLY NEAR HIGH TIDE. A COASTAL FLOOD ADVISORY IS IN
EFFECT FOR TODAY.

FOR TONIGHT...SHOWERS AND STORMS WILL DIMINISH BUT WINDS WILL
SHIFT WEST TO NORTHWEST BEHIND THE FRONT AND REMAIN STRONG. WIND
SPEEDS OF 20 TO 30 MPH WILL PERSIST WITH GUSTS UP TO 40 MPH AT
TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG NORTHWESTERLY WINDS WILL CONTINUE ON WEDNESDAY...GRADUALLY
DIMINISHING BY WEDNESDAY EVENING. DRY AND QUIET WEATHER IS
EXPECTED TO PREVAIL THROUGH THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY.

GMZ430-432-435-450-452-455-470-472-475-241215-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
609 AM CST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
MULTIPLE HAZARDS ARE EXPECTED TODAY AS A STRONG STORM SYSTEM MOVES
OVER THE AREA. FIRST...AREAS OF DENSE FOG ARE EXPECTED OVER THE
NEARSHORE WATERS AND COASTAL LAKES AND BAY SOUTH OF A WEAK
STATIONARY FRONTAL BOUNDARY. BY MID-MORNING...FOG IS EXPECTED TO
DISSIPATE AS STRONG AND GUSTY SOUTHERLY WINDS DEVELOP DUE TO A
STRENGTHENING LOW PRESSURE AREA MOVING FROM TEXAS INTO LOUISIANA.
A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING...AND WILL RAISE
TO A GALE WARNING FOR THIS AFTERNOON AND TONIGHT. SOUTHERLY WINDS
20 TO 30 KT WITH GUSTS TO 40 KT ARE EXPECTED TODAY...WITH WINDS
SHIFTING TO WEST THIS EVENING AND NORTHWEST OVERNIGHT IN THE WAKE
OF A COLD FRONT. WINDS OF 20 TO 30 KT WILL CONTINUE WITH GUSTS UP
TO 45 KT POSSIBLE AS COOLER AIR MOVES INTO THE REGION.

SECOND...NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD EAST
TODAY AND SOME STORMS COULD BECOME STRONG TO SEVERE. THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING...STRONG AND GUSTY WINDS...VERY ROUGH SEAS AND HEAVY
RAINFALL REDUCING VISIBILITIES TO LESS THAN ONE MILE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG NORTHWESTERLY WINDS WILL CONTINUE WEDNESDAY. WIND SPEEDS
WILL GRADUALLY DIMINISH THROUGH THE DAY AND THE GALE WARNING IS
EXPECTED TO LOWER BACK TO A SMALL CRAFT ADVISORY BY AFTERNOON.
WINDS WILL CONTINUE TO DIMINISH WEDNESDAY NIGHT...WITH GENERALLY
LIGHT WINDS EXPECTED THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY.

In the hours before

Special weather statement, Feb 23, 8:41 AM CST, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
841 AM CST TUE FEB 23 2016

TXZ215-231515-
JEFFERSON TX-
841 AM CST TUE FEB 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON COUNTY
UNTIL 915 AM CST...

AT 841 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAMSHIRE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...HAMSHIRE...PORT ACRES...LA BELLE AND
FANNETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING ON ROADWAYS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3013 9413 2989 9401 2980 9435 2989 9436
      2989 9444 2997 9444
TIME...MOT...LOC 1441Z 246DEG 25KT 2989 9439
Local storm report, Feb 23, 11:55 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1155 AM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     MARINE TSTM WIND 16 ESE FRESHWATER CITY  29.45N 92.06W
02/23/2016  M73 MPH          GMZ455             LA   PUBLIC

            REPORT FROM PLATFORM IN SOUTH MARSH ISLAND 217.

&&

MOGGED
Special weather statement, Feb 23, 12:08 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1208 PM CST TUE FEB 23 2016

LAZ053>055-231900-
LOWER ST. MARTIN LA-IBERIA LA-ST. MARY LA-
1208 PM CST TUE FEB 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ST. MARTIN...
CENTRAL IBERIA AND NORTHEASTERN ST. MARY PARISHES UNTIL 100 PM CST...

AT 1208 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF COTE BLANCHE ISLAND...OR 10 MILES SOUTHEAST OF
CYPREMORT POINT...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MORGAN CITY...FRANKLIN...BALDWIN...CHARENTON...PATTERSON MEMORIAL
AIRPORT...ELLERSLIE AND CENTERVILLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTH CENTRAL
LOUISIANA.

LAT...LON 2976 9122 2960 9155 2964 9156 2963 9165
      2955 9172 2962 9167 2958 9173 2958 9174
      2965 9163 2975 9160 2976 9162 2974 9163
      2974 9169 2976 9164 2976 9169 2977 9168
      2998 9139
TIME...MOT...LOC 1808Z 236DEG 24KT 2965 9169

BRAZZELL
Special weather statement, Feb 23, 12:37 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1237 PM CST TUE FEB 23 2016

LAZ043>045-052-053-231915-
ACADIA LA-IBERIA LA-UPPER ST. MARTIN LA-VERMILION LA-LAFAYETTE LA-
1237 PM CST TUE FEB 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERMILION...WEST
CENTRAL ST. MARTIN...NORTHWESTERN IBERIA...SOUTHEASTERN ACADIA AND
LAFAYETTE PARISHES UNTIL 115 PM CST...

AT 1236 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LYONS POINT...OR NEAR KAPLAN...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CROWLEY...ABBEVILLE...SCOTT...BREAUX BRIDGE...RAYNE...ST.
MARTINVILLE...KAPLAN...BROUSSARD...YOUNGSVILLE...DUSON...MAURICE...
MEAUX...COTEAU...ACADIANA REGIONAL AIRPORT...RIDGE...CADE...INDIAN
BAYOU AND MILTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR
PORTIONS OF SOUTHWESTERN LOUISIANA.

LAT...LON 2996 9235 3020 9237 3030 9189 3004 9181
TIME...MOT...LOC 1836Z 255DEG 24KT 3007 9230

BRAZZELL

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 5:33 AM CSTMarine Dense Fog AdvisoryLCH4 hr
Feb 23, 9:39 AM CSTSpecial Marine WarningLCH51 min
Feb 23, 10:16 AM CSTSpecial Marine WarningLCH59 min
Feb 23, 10:49 AM CSTSpecial Marine WarningLCH56 min
Feb 23, 11:10 AM CSTSpecial Marine WarningLCH35 min
Feb 23, 11:41 AM CSTSpecial Marine WarningLCH49 min
Feb 23, 12:08 PM CSTSpecial Weather StatementLCHSt. Mary52 min
Feb 23, 12:26 PM CSTSpecial Marine WarningLCH34 min
Feb 23, 12:37 PM CSTSpecial Weather StatementLCHLafayette38 min
Feb 23, 12:54 PM CSTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin, Vermilion30 min
Feb 23, 1:51 PM CSTAreal Flood AdvisoryLCHSt. Mary3 hr
Feb 23, 2:37 PM CSTSpecial Weather StatementLCHSt. Mary38 min
Feb 23, 3:40 PM CSTLow Water AdvisoryLCH23 hr
Feb 23, 4:24 PM CSTSpecial Weather StatementLCHAllen51 min
Feb 23, 4:32 PM CSTSpecial Weather StatementLCHSt. Mary43 min
Feb 23, 5:22 PM CSTSevere Thunderstorm WarningLCHAllen, Avoyelles, Evangeline, Saint Landry40 min

Nearby

Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.